|Shortness of breath
Aug 23, 2002
I am on kaletra, zerit and viread. I take loperamide(b.i.d) because I believe kaletra gives me diarrhea(when I do not take loperamide-I have it). I also take acyclovir prophylactically 400mg per day. About three months ago, I was put on Androgel(1) as my testosterone level was low. My viral load is undetectable and my CD4's are around 750.
I have noticed at times now, that I feel it is somewhat difficult to breathe. We have had an unusually hot summer, so I tried to attribute it to that. I am unsure if this is asthma or a side effect of medication. I can breathe, and it does not appear to be getting worse, but it is somehat annoying.
Would an inhaler help something like this?
| Response from Dr. Henry
None of the HIV drugs that you are currently taking is associated with direct pulmonary problems. Zerit can be associated with lactic acidosis and trouble breathing can be a part of the spectrum of clinical manifestations. Cardiac problems, low blood counts, and other organ dysfunction can also cause trouble breathing so it is important to have a good general examination/evaluation to help narrow the possiblie cause. Bronchospasm/asthma occurs in the general population are rarely could be due toone of your HIV medicine but more likely due to some environmental exposure or infection. Heavy (high humidity) air with pollutants (such as the hot conditions much of the US has experienced with smog/breathing advisories) can cause that complaint. Again, a good general history and physical from your HIV doc would sort that out. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.